North Dakota, 2004Hail in North Dakota, August 7, 2004
August 7, 2004 · NWS BIS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 7, 2:00 AM CST, 14 hours 45 minutes earlier.
Area forecast discussion, Aug 7, 2:00 AM CST, 14 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SAT AUG 7 2004
.SHORT TERM...
ACTIVE THUNDERSTORM DAY ON TAP AS STRONG COLD FRONT PUSHES EAST
ACROSS THE STATE...WITH A PRECEDING UNSTABLE AIRMASS WITH CAPES OF
1500-3500 J/KG. A BLEND OF ETA/NGM/GFS PUTS THE FRONT ABOUT 60 MILES
WEST OF A MINOT/BISMARCK LINE AT MAX HEATING (22Z). I EXPECT
STRONG/SEVERE THUNDERSTORMS TO DEVELOP AT THAT TIME AND MOVE EAST
ACROSS OUR FORECAST AREA DURING THE EVENING AND NIGHTTIME HOURS.
ON SUNDAY WRAP AROUND MOISTURE AND COLD MID LEVEL TEMPS WILL BE
ENOUGH TO KICK OFF SOME INSTABILITY SHOWERS OR THUNDERSHOWERS...WITH
THE BEST CHANCE IN THE NORTHEAST PART OF THE STATE.
ON MONDAY...COLD AIR ALOFT AND LINGERING MOISTURE FROM THE...SLOW TO
DEPART...MID LEVEL LOW...WILL MAKE FOR A PARTLY TO MOSTLY CLOUDY DAY
AS DIURNAL CU FIELDS DEVELOP AND SPREAD OUT OVER MOST OF OUR REGION
BY AFTERNOON.
.LONG TERM...
UPPER LEVEL LOW BEGINS TO MOVE EASTWARD ON TUESDAY...BUT COULD BE A
FEW LINGERING SHOWERS EASTERN PORTIONS OF CWA. OTHERWISE...IT LOOKS
DRY WEDNESDAY THROUGH FRIDAY AS UPPER LEVEL RIDGE BEGINS TO BUILD
OVER THE ROCKIES. NORTHWESTERLY FLOW ALOFT WILL KEEP COOL HIGH
PRESSURE OVER WESTERN AND CENTRAL NORTH DAKOTA. SO...EXPECT TEMPS
TO BE MAINLY BELOW NORMAL...BUT RETURNING TO NEAR NORMAL BY FRIDAY.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
LEBLANG/FORS
Hazardous weather outlook, Aug 7, 2:41 AM CST, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
341 AM CDT SAT AUG 7 2004
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080840-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
341 AM CDT SAT AUG 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS THIS AFTERNOON AND EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
In the hours before
Local storm report, Aug 7, 2:31 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
331 PM CDT SAT AUG 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 6 NNE BOWMAN 46.26N 103.35W
08/07/2004 0.88 INCH BOWMAN ND LAW ENFORCEMENT
0322 PM HAIL SSW AMIDON 46.48N 103.32W
08/07/2004 0.88 INCH SLOPE ND LAW ENFORCEMENT
&&
SWHail, Divide
- When
- August 7, 4:45 PM CST to 4:55 PM CST
- Where
- Divide County, 5 mi SW of Crosby
- Measured
- 1.25 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 48.867, -103.367
A one mile swath of large hail damaged or destroyed 10,000 acres of crops. Estimated damage of 75 to 100 percent loss.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Texas, August 7, 2004$80,000 · 69 kt wind · 2 events
- Tornadoes and Damaging Winds in Colorado, August 7, 2004$20,000 · F0 · 9 events
- Hail and Damaging Winds in South Dakota, August 7, 20041.75 in hail · 10 events
- Hail and Damaging Wind in South Dakota, August 7, 20041 in hail · 7 events
- Hail in South Dakota, August 7, 20041.75 in hail · 4 events
- Hail and Damaging Wind in Colorado, August 7, 200452 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, August 7, 200456 kt wind · 3 events
- Hail in New Mexico, August 7, 20040.75 in hail · 2 events
- Damaging Winds in South Dakota, August 7, 200453 kt wind · 2 events
- Hail in South Dakota, August 7, 20041.25 in hail · 2 events
- Wildfire in Utah, August 7 to 10, 20041 event
- Hail in South Dakota, August 7, 20041 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418081.